Concrete Interpolation of Meromorphic Matrix Functions on Riemann Surfaces

  • Joseph A. Ball
  • Kevin F. Clancey
  • Victor Vinnikov
Conference paper
Part of the Operator Theory: Advances and Applications book series (OT, volume 134)


This work investigates concrete problems of interpolating matrix pole-zero data with multiple-valued meromorphic matrix functions on closed Riemann surfaces. In the case of genus g > 1, a condition sufficient for the existence of a solution having constant factor of automorphy is presented. Necessary and sufficient conditions are presented in the case whereg = 1. A necessary and sufficient condition for single-valued matrix function interpolation in arbitrary genus is also established.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    M.F. Atiyah, Vector bundles over an elliptic curveProc. London Math. Soc.7 (1957), 414–452.MathSciNetzbMATHCrossRefGoogle Scholar
  2. [2]
    Ball, Joseph A.; Clancey, Kevin F., Interpolation with meromorphic matrix functions.Proc. Amer. Math. Soc.121 (1994), no. 2, 491–496.MathSciNetzbMATHCrossRefGoogle Scholar
  3. [3]
    Ball, Joseph A.; Clancey, Kevin F.; Vinnikov, Victor, Linear equivalence of matrix divisors on Riemann surfaces, in preparation.1999Google Scholar
  4. [4]
    Ball, Joseph A.; Gohberg, Israel; Rodman, LeibaInterpolation of Rational Matrix Functions. Operator Theory: Advances and Applications45. Birkhäuser Verlag, Basel, 1990.Google Scholar
  5. [5]
    J.A. Ball, M. Rakowski and B. Wyman, Coupling operators, Wedderburn-Forney spaces, and generalized inversesLinear Algebra and its Applications203–204 (1994), 111–138.Google Scholar
  6. [6]
    J.A. Ball and A.C.M. Ran, Local inverse spectral problems for rational matrix functionsIntegral Equations and Operator Theory10 (1987), 3 49–415.Google Scholar
  7. [7]
    Ball, Joseph A.; Vinnikov, Victor, Zero-pole interpolation for meromorphic matrix functions on an algebraic curve and transfer functions of 2D systems.Acta Appl. Math.45 (1996), no. 3, 239–316.MathSciNetzbMATHCrossRefGoogle Scholar
  8. [8]
    Ball, Joseph A.; Vinnikov, Victor, Zero-pole interpolation for matrix meromorphic functions on a compact Riemann surface and a matrix Fay trisecant identity.Amer. J. Math.121 (1999), no. 4, 841–888.MathSciNetzbMATHCrossRefGoogle Scholar
  9. [9]
    I. Gohberg, M.A. Kaashoek, L. Lerer and L. Rodman,Minimal divisors of rational matrix functions with prescribed zero and pole structure, inTopics in Operator Theory Systems and Networks(Ed. H. Dym and I. Gohberg)Operator Theory: Advances and Applications12, Birkhäuser Verlag, Basel-Berlin-Boston, 1984, pp. 241–275.Google Scholar
  10. [10]
    R.C. GunningLectures on Vector Bundles over Riemann SurfacesPrinceton University Press, Princeton, 1967.zbMATHGoogle Scholar
  11. [11]
    Raynaud, Michel, Sections des fibrés vectoriels sur une courbe. (French) [Sections of vector bundles over a curve.]Bull. Soc. Math. France110 (1982), no. 1, 103–125.MathSciNetzbMATHGoogle Scholar
  12. [12]
    C.S. SeshadriFibrés Vectoriels sur les Courbes AlgébriquesAstérisque #96, Société Mathématique de France, Paris, 1982.Google Scholar
  13. [13]
    Tjurin, A.J.; Classification of n-dimensional vector bundles over an algebraic curve of arbitrary genus (Russian). Izv. Akad. Nauk SSSR Ser. Mat. 30 (1966), 1353–1366.MathSciNetGoogle Scholar
  14. [14]
    Tu, Loring; Semistable bundles over an elliptic curve.Advances in Mathematics98 (1993), 1–26.MathSciNetzbMATHCrossRefGoogle Scholar
  15. [15]
    A. Weil; Généralization des fonctions abéliennesJ. math. pures appl.17 (1938), 47–87.zbMATHGoogle Scholar
  16. [16]
    Wyman, Bostwick F.; Sain, Michael K.; Conte, Giuseppe; Perdon, Anna-Maria; On the zeros and poles of a transfer function.Linear Algebra and its Applications122/123/124 (1989), 123–144.MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Basel AG 2002

Authors and Affiliations

  • Joseph A. Ball
    • 1
  • Kevin F. Clancey
    • 2
  • Victor Vinnikov
    • 3
  1. 1.Department of MathematicsVirginia TechBlacksburgUSA
  2. 2.Department of MathematicsUniversity of GeorgiaAthensUSA
  3. 3.Department of MathematicsBen Gurion University of the NegevBeer-ShevaIsrael

Personalised recommendations